Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 133, NWS Boston/Norton, MA

August 17, 2007Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 17, 2007, 9:54 PM EDT for Nantucket County, Massachusetts. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2007, 9:54 PM EDT (01:54 UTC)
Expired
Aug 17, 2007, 10:15 PM EDT
In force
21 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Nantucket County, MA

The radar

The Boston radar (KBOX), 114 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2153 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 180154
SVRBOX
MAC019-180215-
/O.NEW.KBOX.SV.W.0133.070818T0154Z-070818T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
954 PM EDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NANTUCKET COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NANTUCKET...

* UNTIL 1015 PM EDT

* AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES SOUTHWEST OF NANTUCKET...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NANTUCKET BY 1010 PM EDT...

LAT...LON 4123 7015 4128 7023 4128 7027 4129 7027
      4131 7019 4131 7009 4135 7005 4137 6999
      4130 6995 4125 6995 4122 7000
TIME...MOT...LOC 0154Z 252DEG 45KT 4118 7032

$$
DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:26 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 17, 7:26 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
726 PM EDT FRI AUG 17 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. BEHIND
THE FRONT...A FALL LIKE AIRMASS WILL OVERSPREAD SOUTHERN NEW ENGLAND
THIS WEEKEND. HIGH PRESSURE WILL REMAIN THROUGH AT LEAST TUESDAY OF
NEXT WEEK WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES. A WARM FRONT
WILL APPROACH FROM THE SOUTHWEST BY LATE WEDNESDAY WITH INCREASING
HUMIDITY EXPECTED BY THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
DOPPLER RADAR INDICATING SHOWERS AND SCATTERED THUNDERSTORMS
HEADING EAST FROM CONNECTICUT. INCREASED POPS TO LIKELY FROM
CONNECTICUT INTO SOUTHEASTERN MASSACHUSETTS. ALSO ADDED CHANCE POPS
SLIGHTLY FURTHER NORTH INTO SOUTHERN WORCESTER COUNTY AND NORFOLK
COUNTY MASSACHUSETTS. THE PRECIPITATION IS LINING UP WELL WITH AN
AREA OF MID LEVEL FRONTOGENESIS PREVIOUSLY ADVERTISED BY THE 12Z
NAM AND GFS.

ALSO MONITORING ANOTHER AREA OF CONVECTION IN CENTRAL AND WESTERN NEW
YORK ASSOCIATED WITH A VIGOROUS SHORT WAVE. MUCH OF THIS ACTIVITY
WILL WEAKEN AFTER SUNSET...BUT A FEW SCATTERED SHOWERS MAY SURVIVE
INTO SOUTHERN NEW ENGLAND AFTER MIDNIGHT. THEREFORE MAINTAINED THE
SLIGHT CHANCE.

NO OTHER ADJUSTMENTS AT THIS TIME.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
VERY PLEASANT WEATHER REMAINS ON TAP SATURDAY AS COLD FRONT PUSHES
WELL OFFSHORE. DESPITE LOTS OF SUNSHINE COOLER THAN NORMAL TEMPS
REMAIN IN THE FORECAST WITH HIGHS ONLY IN THE LOW TO MID 70S...WITH
UPPER 60S ACROSS THE HIGHER TERRAIN. LOW HUMIDITY AS WELL WITH DEW
PTS IN THE 40S AND POSSIBLE DIPPING INTO THE UPPER 30S FOR A TIME
DURING THE AFTERNOON.

DEPENDING HOW MUCH RAINFALL WE RECEIVE THIS EVENING...COULD HAVE
SOMEWHAT OF AN ELEVATED FIRE DANGER SATURDAY AFTERNOON GIVEN LOW
HUMIDITY AND GUSTY NORTHWEST WINDS. LOWERED MOS SURFACE DEW POINTS
DURING THE AFTERNOON IN RESPONSE TO DEEP BOUNDARY LAYER AND
DOWNSLOPE WIND COMPONENT TRANSFERRING DRIER AIR ALOFT TO THE
SURFACE.  THIS MAY RESULT IN DEW PTS BRIEFLY DROPPING INTO THE 30S
DURING THE AFTERNOON NOW THAT/S DRY FOR AUGUST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE REMAINS IN CONTROL THROUGH AT LEAST TUESDAY...THEN A
WARM FRONT BEGINS TO APPROACH FROM THE SOUTHWEST DURING MIDWEEK.

SATURDAY NIGHT THROUGH SUNDAY NIGHT WILL BE DRY AND COMFORTABLE
WITH A PREVAILING WEST TO NORTHWEST FLOW. 850 MILLIBAR TEMPERATURES
RANGING FROM +5 TO +7 CELSIUS WITH DRY ADIABATIC LAPSE RATES WILL
YIELD SUNDAY AFTERNOON HIGHS GENERALLY IN THE LOWER TO MID 70S.
MAINLY CLEAR SKIES...DECOUPLING WINDS AND DEWPOINTS IN THE 40S
SHOULD ALLOW FOR LOWS IN THE 40S ACROSS THE NORMALLY COOLER LOW
LYING SECTIONS...EXCEPT THE 50S IN THE URBAN CENTERS AND EXPOSED
SHORELINE LOCATIONS BOTH SATURDAY AND SUNDAY NIGHTS.

THERE IS STILL DISCREPANCY AMONGST THE MEDIUM AND LONG RANGE
GUIDANCE REGARDING THE PLACEMENT AND TIMING OF AN APPROACHING WARM
FRONT...BEGINNING AS EARLY AS MONDAY OF NEXT WEEK. THE 12Z NAM AND
CANADIAN GGEM FEATURE A WEAKER SHORT WAVE DISTURBANCE CROSSING EASTERN
QUEBEC NEAR THE GULF OF SAINT LAWRENCE ON MONDAY...LEADING TOWARDS
A FLATTER AND LESS AMPLIFIED FLOW ACROSS SOUTHERN NEW ENGLAND.
MEANWHILE THE 12Z GFS AND ECMWF FEATURE A STRONGER VORT MAX CROSSING
THIS REGION...ALLOWING FOR A MORE AMPLIFIED TROUGH OVER THE REGION.
FOR NOW WILL CONTINUE TO LEAN TOWARDS THE MORE AMPLIFIED GFS/ECMWF
SOLUTIONS...GIVEN THE STRENGTH OF THE NORTH CENTRAL ATLANTIC RIDGE.
THIS WOULD SUPRESS THE STATIONARY FRONT ACROSS THE MID ATLANTIC
REGION. GENERALLY KEPT CHANCE POPS MONDAY AND MONDAY NIGHT ALONG
SOUTH COASTAL LOCATIONS WHICH WILL BE CLOSEST TO THE BEST AVAILABLE
ISENTROPIC LIFT TO THE NORTH OF THE STATIONARY FRONT. TEMPERATURES
WILL REMAIN SLIGHTLY BELOW SEASONAL NORMALS GIVEN LIGHT ONSHORE FLOW.

GENERALLY FOLLOWED HPC GUIDANCE DURING THE EXTENDED TIMEFRAME DAYS
4 THROUGH 7. THIS KEEPS HIGH PRESSURE IN CONTROL WITH ONSHORE FLOW
AND BELOW NORMAL TEMPERATURES TUESDAY AND WEDNESDAY. FOCUSED LOW
CHANCE POPS WEDNESDAY ACROSS THE NORTHWESTERN ZONES GIVEN INCREASING
BOUNDARY LAYER FLOW FROM THE SOUTHEAST AROUND THE PERIPHERY OF THE
HIGH. THE APPROACHING WARM FRONT SHOULD BRING INCREASING CLOUDS AND
A CHANCE OF SHOWERS BY LATE WEDNESDAY OR WEDNESDAY NIGHT. HOWEVER
THERE IS STILL LOW CONFIDENCE REGARDING THE TIMING OF PRECIPITATION
DEPENDING ON HOW QUICKLY THE UPPER LEVEL TROUGH LIFTS NORTHEASTWARD.
THE GFS HAS BEEN INCONSISTENT AND CURRENTLY BELIEVE THAT THE 12Z RUN
ATTEMPTS TO BREAK DOWN THE UPPER LEVEL TROUGH TOO QUICKLY.

BROUGHT LOW CHANCE POPS ACROSS THE ENTIRE REGION WEDNESDAY NIGHT
AND THURSDAY AND INTO THURSDAY NIGHT GIVEN THE APPROACH OF THE WARM
FRONT. THE DEPARTING TROUGH SHOULD ALLOW HEIGHT FIELDS TO BUILD
ACROSS THE NORTHEAST. THIS WOULD EVENTUALLY ALLOW WARMER AND MORE
HUMID AIR TO OVERSPREAD THE REGION BY THURSDAY AND FRIDAY OF NEXT
WEEK. TIMING AGAIN REMAINS UNCERTAIN.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR CONDITIONS WILL EMBEDDED MVFR CEILINGS AS CLUSTER OF
SHOWERS AND ISOLATED TSTMS MOVE ACROSS SOUTHERN RI AND SOUTHEAST MA
THIS EVENING. OTHERWISE...MVFR LATER THIS EVENING INTO SAT. ONLY FLY
IN THE OINTMENT WILL THE POTENTIAL FOR A PERIOD OF SOME POST FRONTAL
STRATO-CUMULUS AROUND DAYBREAK WITH CIGS AROUND 2500 FT. CONFIDENCE
IS LOW HERE SO JUST WENT WITH SCT025.

LONGER TERM...VFR CONDITIONS EXPECTED SATURDAY NIGHT...SUNDAY AND
SUNDAY NIGHT. HOWEVER LOCAL MVFR/IFR CONDITIONS POSSIBLE IN FOG
PATCHES ACROSS LOW LYING SECTIONS ESPECIALLY THE RIVER VALLEYS
BETWEEN 04Z-11Z BOTH NIGHTS.

VFR CONDITIONS EXPECTED MONDAY AND TUESDAY AT THIS TIME. HOWEVER
THIS WILL DEPEND ON THE POSITIONING OF THE STATIONARY FRONT TO
OUR SOUTH. BEST CHANCE OF MVFR CONDITIONS IN SCT -SHRA WILL BE
OVER ACK AND THE SOUTH COAST. MVFR/IFR CONDITIONS POSSIBLE IN
FOG PATCHES BOTH MONDAY NIGHT AND TUESDAY NIGHT ACROSS LOW LYING
SECTIONS. VFR CONDITIONS EXPECTED EARLY WEDNESDAY...BUT CONDITIONS
EXPECTED TO DETERIORATE LATE IN THE DAY OR AT NIGHT WITH INCREASING
SHOWERS AND FOG PATCHES DUE TO AN APPROACHING WARM FRONT.

&&

.MARINE...
SHORT TERM...LEFTOVER S-SW SWELL THIS EVENING ALONG WITH POTENTIAL
FOR TSTM FROM BID-MVY-ACK AND SOUTHWARD. A FEW TSTMS MAY CONTAIN
GUSTY WINDS TO 35 KT. IMPROVING CONDITIONS AROUND MIDNIGHT...ALTHOUGH
NW WINDS WILL BEGIN TO INCREASE AND WILL LIKELY REACH 25 KT SAT
MORNING AND AFTERNOON.

LONGER TERM...LINGERING SMALL CRAFT ADVISORY CONDITIONS POSSIBLE
SATURDAY EVENING WITH NORTHWEST WIND GUSTS TO 25 KT AND SEAS UP TO 5
FT ACROSS THE OUTER WATERS. WINDS AND SEAS DIMINISH BY SUNDAY. WINDS
BECOME LIGHT AND VARIABLE...THEN EAST TO SOUTHEAST AT 5 TO 15 KT BY
MONDAY AND TUESDAY OF NEXT WEEK. SOUTHEAST SWELL MAY BUILD UP TO 5
FEET BY LATE TUE ACROSS THE WESTERN PORTIONS OF ANZ255.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT
     SATURDAY FOR ANZ254-255.

&&

SYNOPSIS...NOCERA
NEAR TERM...NOCERA/STRAUSS
SHORT TERM...NOCERA
LONG TERM...STRAUSS
AVIATION...NOCERA/STRAUSS
MARINE...KJC/NOCERA/STRAUSS
Hazardous weather outlook, Aug 17, 5:32 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
532 PM EDT FRI AUG 17 2007

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-182145-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
532 PM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-270-182145-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
532 PM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

A MODERATE RISK OF RIP CURRENTS CONTINUES THIS EVENING FOR SOUTH
FACING OCEAN BEACHES OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS.

SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT WILL BRING LOCALLY HEAVY
DOWNPOURS AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ005>008-182145-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
532 PM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY
DOWNPOURS AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 6:04 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
604 PM EDT FRI AUG 17 2007

CTZ002-003-172230-
HARTFORD CT-TOLLAND CT-
604 PM EDT FRI AUG 17 2007

AT 601 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER NORTH CENTRAL MIDDLESEX COUNTY...OR ABOUT OVER EAST
HAMPTON...MOVING EAST AT 45 MPH.

HEAVY DOUNPOURS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS
STORM AS IT CROSSES EXTREME SOUTHEASTERN TOLLAND AND SOUTHERN
WINDHAM COUNTIES THROUGH 630 PM. SOME SMALL HAIL IS POSSIBLE AS
WELL.

STRAUSS
Special weather statement, Aug 17, 6:04 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
604 PM EDT FRI AUG 17 2007

CTZ002-003-172230-
HARTFORD CT-TOLLAND CT-
604 PM EDT FRI AUG 17 2007

AT 601 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER NORTH CENTRAL MIDDLESEX COUNTY...OR ABOUT OVER EAST
HAMPTON...MOVING EAST AT 45 MPH.

HEAVY DOUNPOURS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS
STORM AS IT CROSSES EXTREME SOUTHEASTERN HARTFORD...SOUTHERN
TOLLAND AND SOUTHERN WINDHAM COUNTIES THROUGH 630 PM. SOME SMALL
HAIL IS POSSIBLE AS WELL.

STRAUSS
Special weather statement, Aug 17, 9:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
948 PM EDT FRI AUG 17 2007

MAZ024-180215-
NANTUCKET MA-
948 PM EDT FRI AUG 17 2007

AT 945 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 21 MILES SOUTHWEST OF NANTUCKET...MOVING EAST AT 50 MPH.

THE THUNDERSTORM WILL BE NEAR...NANTUCKET BY 1010 PM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 9:43 PM EDTSpecial Marine WarningBOX32 min
Aug 17, 10:15 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire45 min
Aug 17, 11:02 PM EDTSevere Thunderstorm WarningBOXHampden13 min
Aug 17, 11:16 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester14 min
Aug 17, 11:29 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester31 min
Aug 17, 11:52 PM EDTSpecial Marine WarningBOX83 min
Aug 18, 12:02 AM EDTSevere Thunderstorm WarningBOXWorcester13 min
Aug 18, 12:19 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester26 min
Aug 18, 2:28 AM EDTSpecial Marine WarningBOX32 min
Aug 18, 3:14 AM EDTSpecial Marine WarningBOX46 min
Aug 18, 9:54 AM EDTMarine Weather StatementBOX5 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.